Mississippi, 2006Lightning Strike in Mississippi, July 27, 2006
July 27, 2006 · NWS JAN · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 27, 2:50 PM CST, 27 minutes earlier.
Area forecast discussion, Jul 27, 2:50 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU JUL 27 2006
.DISCUSSION...AS TALKED ABOUT EARLIER...CONVECTION HAS REMAINED TO
OUR NW WITH NO ACTIVITY ACROSS THE NORTHERN AND WESTERN 2/3 OF THE
CWA. ACROSS THE SOUTH...STRONG DEEP THETA E ADV HAS ALLOWED FOR
CONVECTION TO FIRE OVER SE MS/LA. THE DECENT SOUTHERLY LOW-LEVEL
FLOW IS ALLOWING FOR GOOD OUTFLOW PROPAGATION AND STORM REGENERATION
ON THE NNW SIDE OF THE NORTHWARD MOVING BOUNDARIES. THIS SHOULD
ALLOW STORMS TO ENTER THE S-CENTRAL AND SW PORTION OF THE CWA
BETWEEN NOW AND 7-8 PM. HERE IS WHERE I WILL MENTION POPS AND
ISO/SCT CONVECTION FOR THE FIRST FEW HRS OF THE EVENING. ACTIVITY
SHOULD NOT MAKE IT TOO FAR NORTH BEFORE INSTABILITY AND LESS
MOISTURE CUT THE STORMS OFF AND ALLOW THEM TO DISSIPATE LIKELY
BEFORE REACHING I-20. IF THEY DO REACH I-20...THEY WONT MAKE IT
MUCH FURTHER NORTH. THE NW PORTION OF THE CWA WILL LIKELY MISS THE
LARGE PRECIP COMPLEX AS IT SHIFTS JUST NW OF THE CWA.
ON SAT...ALL THE STRONG MOISTURE ADV FROM LATE THIS AFTERNOON AND
OVERNIGHT SHOULD SET THE STAGE FOR A GOOD DEAL OF ACTIVITY ON FRI.
WE SHOULD SEE SOME S/W ENERGY SPREAD OUR WAY FROM THAT WEAKENING
UPPER FEATURE CURRENTLY OVER AR AND HELP TO FIRE UP SHOWERS AND
STORMS. AT THIS POINT...IT DONT HAVE A STRONG FEELING ABOUT WHERE
THE GREATEST COVERAGE WILL BE...THUS I WILL JUST GO WITH THE LATEST
GFS POPS WHICH IS BASICALLY 60%. WE SHOULD HAVE THE OPPORTUNITY TO
WARM UP A BIT MORE AND REACH THE LOWER 90S. THIS WILL GIVE US ENOUGH
INSTABILITY TO SUPPORT A FEW STRONG TSRA WITH WIND GUSTS TO 40 MPH
OR SO. ACTIVITY SHOULD DECREASE BY MID EVENING WITH A QUIET
OVERNIGHT.
ON SAT...JUST ABOUT ALL GUIDANCE SUGGESTS HEIGHTS WILL BE RISING AS
THE UPPER RIDGE CENTER POSITIONS IT SELF OVER OR SLIGHT WEST OF THE
FORECAST AREA. THIS TYPICALLY SUPPRESSES CONVECTION. DUE TO
THIS...FEEL THE LASTEST GFS IS TOO AGGRESSIVE WITH POPS AND HAVE
OPTED TO CUT THEM DOWN AND STAY IN THE CHANCE RANGE.
ADDITIONALLY...IF FRI WILL BE AS ACTIVE AS IT LOOKS...WE WILL NEED
SAT TO RECOVER SOME.
AS FOR TEMPS...STARTED TO TWEAK TEMPS UP A TAD ON FRI AT A FEW
LOCATIONS...BUT FOR THE MOST PART STAYED WITH OR VERY CLOSE TO
GUIDANCE. SAT WILL BE DIFFERENT SINCE WE ARE EXPECTING LESS
CONVECTION TEMPS SHOULD BE QUITE A BIT WARMER. WILL GO WITH LOWER TO
MIDDLE 90S. /CME/
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. DID NOT STRAY FROM THE
MODELS MUCH. MADE A FEW TWEAKS TO THE TEMPS AND GUIDANCE HAD LOWER
POPS SO STUCK WITH THOSE. BY SATURDAY NIGHT THE UPPER TROUGH IS OFF
TO THE EAST WITH THE TAIL END OF THE TROUGH AXIS STILL OVER THE CWA.
THE MODELS CONTINUE TO GENERATE PRECIP...SO WILL HOLD ON TO THE
EVENING ACTIVITY. CONDITIONS LOOK SIMILAR FOR SUNDAY WITH THE BEST
POPS IN THE EAST. BY MONDAY THE TROUGH AXIS HAS MOVED OUT OF THE
AREA BUT THE SURFACE HIGH WAS PUSHING INTO THE AREA FROM THE EAST.
SOUTHERLY FLOW CONTINUES AND THE MOIST AIR STAYS IN PLACE. PW VALUES
NEVER REALLY FALL BELOW 2 INCHES...SO EXPECTING DIURNAL ACTIVITY FOR
THE EARLY PART OF THE WEEK...MON-WED. A WEAK DISTURBANCE SEEMS TO
DROP INTO THE SOUTHEAST US...WHILE A COLD FRONT APPROACHES FROM THE
NORTHWEST AROUND THURSDAY. THE MODELS CONTINUE TO SHOW A GOOD AMOUNT
OF MOISTURE ALONG AND SOUTH OF THE I-20 CORRIDOR. THE BOUNDARY SEEMS
TO MOVE INTO THE CWA AROUND FRIDAY AND HOLD ON THROUGH THE WEEKEND.
CHANCE POPS LOOK GOOD THROUGH THE PERIOD. RAISED TEMPS A LITTLE NEXT
WEEK TO SHOW TEMPS IN THE MID AND UPPER 90S. MODEL VALUES SHOW MID
20 925 TEMPS...SO WENT WITH IT. OTHERWISE STUCK WITH GUIDANCE. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 91 73 93 / 11 62 18 37
MERIDIAN 72 94 71 95 / 12 59 30 40
VICKSBURG 75 91 73 94 / 13 62 11 32
HATTIESBURG 74 93 73 94 / 6 55 24 29
NATCHEZ 75 91 74 91 / 29 75 15 32
GREENVILLE 75 90 74 93 / 10 66 28 40
GREENWOOD 75 91 73 94 / 5 64 36 48
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: CME
LONG TERM: 007
Hazardous weather outlook, Jul 27, 3:03 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT THU JUL 27 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282103-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
403 PM CDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
BY AFTERNOON...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION AS A PORTION OF THE UPPER LOW OVER ARKANSAS
WEAKENS AND SPREADS EASTWARD. THIS FEATURE SHOULD GIVE THE AREA
THE EXTRA BOOST TO FIRE MORE SHOWERS AND STORMS. DO TO EXPECTED
WARMER TEMPERATURES...INSTABILITY WILL BE HIGHER ON FRIDAY AND
THIS WILL RESULT IN THE POTENTIAL FOR SOME STRONG STORMS. WITH
ANY STRONG STORMS...EXPECT FREQUENT LIGHTING AND GUSTY WINDS
BETWEEN 40 AND 50 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 27, 1:23 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT THU JUL 27 2006
MSZ066-074-271940-
FORREST-JONES-
223 PM CDT THU JUL 27 2006
...STRONG THUNDERSTORM MOVING NORTH ACROSS FORREST AND INTO JONES
COUNTIES...
AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER PETAL MOVING NORTH AT 30 MPH. THIS STORM
IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. THIS
STORM WILL AFFECT AREAS NORTH OF PETAL THROUGH 230 PM AND THEN
PORTIONS OF SOUTHERN JONES COUNTY THROUGH 240 PM.
CME
Special weather statement, Jul 27, 2:20 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT THU JUL 27 2006
MSZ072-073-272125-
LAMAR-MARION-
320 PM CDT THU JUL 27 2006
...STRONG THUNDERSTORM MOVING NORTH INTO MARION AND LAMAR
COUNTIES...
AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM MOVING NORTH AT 25 TO 30 MPH INTO SOUTHERN
PORTIONS OF MARION AND LAMAR COUNTIES. THIS STORM IS CAPABLE OF
PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. THIS STORM WILL AFFECT
AREAS BETWEEN COLUMBIA AND PURVIS 430 PM.
PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THIS STORM.
WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING
TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.
STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.
50
Special weather statement, Jul 27, 3:04 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT THU JUL 27 2006
MSZ064-065-272200-
COVINGTON-JEFFERSON DAVIS-
404 PM CDT THU JUL 27 2006
...STRONG THUNDERSTORM MOVING NORTH TOWARD HIGHWAY 49 IN
SOUTHEAST MISSISSIPPI...
AT 400 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM MOVING NORTH AT 30 MPH OUT OF SOUTHEAST
JEFFERSON DAVIS COUNTY AND INTO WESTERN COVINGTON COUNTY.
THIS STORM IS CAPABLE OF GENERATING 40 TO 50 MPH WIND GUSTS...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL. COLLINS
AND MOUNT OLIVE MAY BE AFFECTED BY THIS STORM BEFORE 445 PM.
PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THIS STORM.
WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING
TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.
STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.
50
Lightning, Lamar
- When
- July 27, 3:17 PM CST
- Where
- Lamar County, Oak Grove
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
Lightning struck a house and the subsequent fire caused significant roof and structural damage to the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520217.